MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804325-12
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified, moderately tortuous, 75% stenosed proximal left anterior descending coronary artery.A 3.25x12mm xience skypoint stent delivery system (sds) was advanced, and the balloon was inflated three times at 12 atmospheres.However, the balloon could only partially deflate after stent implantation.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the xience skypoint stent delivery system (sds) was prepped with 100% contrast.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: prepare an inflation device/syringe with diluted contrast medium.The material required lists contrast diluted 1:1 with heparinized normal saline.In this case, it appears the instruction for use (ifu) deviation related to incorrect contrast dilution may have contributed to the reported event.The investigation determined the reported deflation issue appears to be related to the user error as 100% contrast was used to prepare the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified, moderately tortuous, 75% stenosed proximal left anterior descending coronary artery.A 3.25x12mm xience skypoint stent delivery system (sds) was advanced, and the balloon was inflated three times at 12 atmospheres.However, the balloon could only partially deflate after stent implantation.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the contrast mix was 100% as opposed to a 50/50 mix.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12533014
Report Number2024168-2021-08614
Device Sequence Number16429111
Product Code NIQ
UDI-Device Identifier08717648233302
UDI-Public08717648233302
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number1804325-12
Device Catalogue Number1804325-12
Device Lot Number0082641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1